Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 186, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 4, 2004, 4:42 AM CDT for Benson County, Nelson County, Ramsey County, North Dakota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2004, 4:42 AM CDT (09:42 UTC)
- Expired
- Sep 4, 2004, 5:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Benson County, ND, Nelson County, ND, Ramsey County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 109 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 040942 SVRFGF NDC005-063-071-041030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 442 AM CDT SAT SEP 4 2004 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN BENSON COUNTY IN NORTHEAST NORTH DAKOTA WESTERN NELSON COUNTY IN NORTHEAST NORTH DAKOTA SOUTHERN RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA * UNTIL 530 AM CDT. * AT 438 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTH OF DOYON...OR ABOUT 19 MILES SOUTHEAST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRARY AT 450 AM... DOYON AT 455 AM AND SOUTHAM AT 505 AM. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4791 9880 4787 9859 4815 9827 4826 9851 $$ 7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 8:40 PM CDT, 8 hours 2 minutes earlier.
Area forecast discussion, Sep 3, 8:40 PM CDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 840 PM CDT FRI SEP 3 2004 FORECAST CHALLENGE CONCERNS TEMPERATURES AND RAIN CHANCES. CURRENT CONVECTION LIMITED TO NW FA WITH SCT T. NEXT UPSTREAM WAVE FROM WATER VAPOR LIFTING NORTHEAST THROUGH CENTRAL ROCKIES WITH LIGHTNING INCREASING OVER WYO INTO SW SD. WITH CURRENT BOUNDARY ORIENTED FROM LAKE OF THE WOODS SE THROUGH GFK TO N CENTRAL SD MOVING LITTLE OVERNIGHT EXPECT CONVECTION TO INCREASE IN COVERAGE OVER FA AFT MIDNIGHT. WILL MAINTAIN SCT MENTION FROM BOUNDARY WEST OVERNIGHT. WITH BOUNDARY HOLDING...CLOUDS...PCPN AND CU8RRENT DEWPOINTS MAY ADJUST MIN TEMPERATURES UP SLIGHTLY OVER NW FA OTWS CURRENT FORECAST SEEMS REASONABLE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Sep 3, 6:50 AM CDT, 21 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 650 AM CDT FRI SEP 3 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031450- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 650 AM CDT FRI SEP 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL BUT EXTREME EASTERN NORTH DAKOTA AND THE RED RIVER VALLEY SECTION OF WESTERN MINNESOTA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS REMAINS OVER ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA ON SATURDAY...THEN SHIFTS EAST OF THE RED RIVER VALLEY FOR SATURDAY NIGHT...SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 11:37 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier | 23 min |
| Sep 4, 5:54 AM CDT | Severe Thunderstorm Warning | FGF | Walsh | 51 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.